MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750810
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the catheter hub was noted to be broken/fractured.The catheter shaft was noted to be broken/fractured inside of the catheter hub.The catheter shaft was noted to be kinked/bend at 112cm from the catheter hub.The catheter shaft was noted to be flat/crushed at 123 and 155cm from the catheter hub.The catheter tip was noted to be flat/crushed.During functional inspection, a 0.027" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was maintained throughout the procedure and there was no resistance felt.It was seen that the microcatheter hub and shaft were fractured, the catheter shaft was flattened and kinked.The catheter tip was also found to be flattened.The microcatheter most likely was damaged during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the as reported and as analyzed ¿catheter hub broken/fractured¿ and as analyzed ¿catheter shaft broken/fractured during use¿, ¿catheter shaft kinked/bent¿, ¿catheter shaft flat/crushed¿ and ¿catheter tip flat/crushed¿.
 
Event or Problem Description
Analysis of the returned device found that the subject microcatheter shaft was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.

Brand Name
EXCELSIOR XT-27 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16440709
Report Number3008881809-2023-00085
Device Sequence Number19633011
Product Code DQY
UDI-Device Identifier04546540698131
UDI-Public04546540698131
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2025
Device Model NumberM003XT2750810
Device Catalogue NumberM003XT2750810
Device Lot Number23911203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PIPELINE VANTAGE FLOW DIVERTER (MEDTRONIC)
Patient SexUnknown